Arkansas, 2010Damaging Wind in Arkansas, July 27, 2010
July 27, 2010 · NWS SHV · 1 event in 1 county or zone
Deep tropical moisture associated with the remnants of Tropical Storm Bonnie spread into northeast Texas, northern Louisiana, southwest Arkansas and southeast Oklahoma. The moisture combined with very warm afternoon temperatures to produce a very unstable environment across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep tropical moisture associated with the remnants of Tropical Storm Bonnie spread into northeast Texas, northern Louisiana, southwest Arkansas and southeast Oklahoma. The moisture combined with very warm afternoon temperatures to produce a very unstable environment across the region. The result was scattered to numerous showers and thunderstorms...some of which produced damaging wind gusts, and locally heavy rainfall amounts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 27, 2:22 PM CST, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 27, 2:22 PM CST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
322 PM CDT TUE JUL 27 2010
.DISCUSSION...
NOT MUCH HAS CHANGED IN THE WEATHER PATTERN SINCE YESTERDAY. A SLOW
WESTWARD MOVING UPPER LOW IS STILL OVER NORTH TEXAS WITH A RIDGE
OVER THE SOUTHEAST U.S. THIS COMBINATION WAS BRINGING SOUTHERLY
FLOW AT ALL LEVELS WHICH HAS RESULTED IN PW VALUES OVER 2 INCHES.
COMBINED WITH DAYTIME HEATING...SHOWERS AND THUNDERSTORMS HAVE
INCREASED IN COVERAGE...AND WILL CONTINUE WELL INTO THE EVENING.
NOT EXPECTING A LOT OF CHANGE GOING INTO WEDNESDAY...EXCEPT THE
UPPER RIDGE WILL BEGIN TO BUILD WEST...AND THIS MAY RESULT IN A
LITTLE LESS CONVECTION. BY THURSDAY...MODEL CONSENSUS HAS THE
RIDGE OVER SOUTHCENTRAL OKLAHOMA. NAM AND ECF SLIGHTLY WEAKER
WITH THE STRENGTH...BUT IN ANY CASE THE POSITION WILL CHANGE
UPPER WINDS TO THE NORTH...AND PW VALUES SHOULD DROP. CONVECTION
SHOULD BECOME ISOLATED IF ANY AT ALL. THE RIDGE WILL BUILD THROUGH
THE WEEKEND...AND THIS SHOULD DRY OUT WET SOILS...ALLOWING
TEMPERATURES TO WARM TO NEAR 100 OVER MUCH OF THE REGION. WITH
SOUTHERLY FLOW STILL EXPECTED IN THE LOWER LEVELS...DEWPOINTS WILL
STILL REMAIN HIGH...SO HEAT ADVISORIES LOOK POSSIBLE BY THIS
WEEKEND...IF NOT SOONER. RIDGE SHIFTS TO THE MIDSOUTH BY MONDAY
PER GFS...AND THIS POSITION MAY ALLOW FOR WIDELY SCATTERED DIURNAL
CONVECTION TO RESTART GOING INTO EARLY NEXT WEEK. HOWEVER...ECM
KEEPS IT CENTERED TO THE WEST OF THE CWA...THUS NORTHERLY WINDS
CONTINUE ALOFT...KEEPING ANY SEA BREEZE CONVECTION AWAY FROM THE
CWA. WILL FOLLOW THE GFS FOR NOW.
.AVIATION...
SHOWERS AND TSTMS HAVE INCREASED TO SCATTERED COVERAGE ACROSS ALL
OF NORTH LA AND MOST OF NE TX...MORE ISOLD THUS FAR ACROSS SW AR/SE
OK. VCNTY TS ADEQUATE FOR MOST TERMINAL SITES FOR THE MOMENT...ASIDE
FROM SHV...WHERE REPEATED TSTM ACTIVITY OCCURRING.
INCREASE IN SOUTHERLY FLOW MAY ALSO RESULT IN LOW STRATUS DECKS MOVG
INTO AREA FROM GULF...AFTER 06Z./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 75 94 75 97 76 / 30 40 20 30 10
MLU 75 94 74 97 76 / 40 30 20 30 10
DEQ 73 93 73 94 74 / 30 40 20 20 20
TXK 74 92 74 96 76 / 30 40 20 20 10
ELD 74 94 74 97 75 / 30 40 20 20 10
TYR 75 93 75 96 76 / 30 50 20 20 10
GGG 75 94 75 97 75 / 30 40 20 20 10
LFK 74 93 74 97 74 / 30 60 20 30 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14/07
Hazardous weather outlook, Jul 27, 11:00 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 27 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUL 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
A WARM AND MOIST AIRMASS ACROSS THE REGION WILL RESULT IN SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. THE STRONGER THUNDERSTORMS
WILL BE VERY EFFICIENT RAINMAKERS...DUE TO THE HIGH AMOUNT OF GULF
MOISTURE AVAILABLE IN THE ATMOSPHERE AND RELATIVELY SLOW NORTHERLY
MOVEMENT. HEAVY RAINS CAN PRODUCE PONDING OF WATER IN STREETS...LOW
LYING...AND POOR DRAINAGE AREAS. GUSTY WINDS OF 30 TO 35 MPH AND
DEADLY LIGHTNING WILL ACCOMPANY THE STORMS. ISOLATED THUNDERSTORMS
MAY BECOME SEVERE...PRODUCING DAMAGING WIND GUST.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS...
AND HAM RADIO OPERATORS IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 27, 3:25 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
425 PM CDT TUE JUL 27 2010
ARZ061-072-272230-
COLUMBIA-NEVADA-
425 PM CDT TUE JUL 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 530 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NEVADA AND COLUMBIA...
INCLUDING THE FOLLOWING LOCATIONS...
BLUFF CITY...BODCAW...MCNEIL...ROSSTON...WALDO AND
WILLISVILLE...
AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MCNEIL...MOVING NORTH AT 10 MPH.
PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO STRONG WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
CAN BE EXPECTED ALONG WITH BRIEF HEAVY DOWNPOURS.
13Local storm report, Jul 27, 3:54 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD FARMERVILLE 32.77N 92.40W
07/27/2010 UNION LA LAW ENFORCEMENT
STANDING WATER ON GULLEY STREET WITHIN CITY LIMITS.
0450 PM DENSE FOG 2 N FARMERVILLE 32.80N 92.40W
07/27/2010 UNION LA LAW ENFORCEMENT
TWO FEET OF WATER COVERING HIGHWAY 15.
&&
LKEYSSpecial weather statement, Jul 27, 3:59 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 PM CDT TUE JUL 27 2010
TXZ097-112-272245-
BOWIE-CASS-
459 PM CDT TUE JUL 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 545 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
BOWIE AND CASS...
INCLUDING THE FOLLOWING LOCATIONS...
LINDEN...MAUD...REDWATER AND SIMMS...
AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HUGHES
SPRINGS...OR 22 MILES SOUTHWEST OF ATLANTA...MOVING NORTHEAST AT 20
MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
VIILocal storm report, Jul 27, 4:09 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
509 PM CDT TUE JUL 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD 2 N FARMERVILLE 32.80N 92.40W
07/27/2010 UNION LA LAW ENFORCEMENT
TWO FEET OF WATER COVERING HIGHWAY 15.
&&
MBERRYSpecial weather statement, Jul 27, 4:16 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT TUE JUL 27 2010
TXZ150-151-272300-
PANOLA-RUSK-
516 PM CDT TUE JUL 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 600 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RUSK AND PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE AND HENDERSON...
AT 512 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 8 MILES SOUTH OF HENDERSON...MOVING
NORTHEAST AT 25 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIISpecial weather statement, Jul 27, 4:42 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
542 PM CDT TUE JUL 27 2010
ARZ050-059-OKZ077-272330-
LITTLE RIVER-MCCURTAIN-SEVIER-
542 PM CDT TUE JUL 27 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER AND SEVIER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
DE QUEEN...HORATIO AND WINTHROP...
AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF ARKINDA...OR 8 MILES
SOUTHWEST OF HORATIO...MOVING NORTH AT 10 MPH.
MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
VIIThunderstorm Wind, Howard
- When
- July 27, 5:10 PM CST
- Where
- Howard County, 1.34 mi WNW of Nashville
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.940, -93.870
Three trees were downed just west of Nashville, Arkansas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Kentucky, July 27, 20101 death · 2 injured · $932,000 · 3 events
- Tornadoes and Hail in Wisconsin, July 27, 20103 injured · $229,000 · EF2 · 29 events
- Tornadoes and Damaging Winds in Wisconsin, July 27, 2010$585,000 · EF1 · 15 events
- Flooding in Illinois, July 27 to 31, 2010$500,000 · 2 events
- Flash Flood and Hail in Wisconsin, July 27, 2010$109,000 · 1.75 in hail · 28 events
- Flash Flood and Hail in South Carolina, July 27, 2010$97,000 · 1 in hail · 25 events
- Flash Flooding and Hail in Utah, July 27 to 31, 2010$170,000 · 1 in hail · 13 events
- Flash Flood and Damaging Winds in North Carolina, July 27, 2010$200,000 · 50 kt wind · 5 events
- Flash Flood in Arizona, July 27, 2010$200,000 · 1 event
- Damaging Winds in Minnesota, July 27, 2010$75,000 · 62 kt wind · 16 events
- Damaging Winds and Lightning Strike in Georgia, July 27, 2010$98,000 · 60 kt wind · 7 events
- Flash Flooding and Heavy Rain in Colorado, July 27, 2010$101,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237439.